Lyrica and cymbalta

Hi. All. I have been dealing with neuropathic pain in my feet and legs. I am currently on 300 mg of lyrica. The drs want to add cymbalta to the mix. I was wondering if anybody had any experience with the combination? Thanks.

14 Replies

oldestnewest
  • Hi Stoney room!

    I have not, interesting to me thT they want to combine the two. How do you feel about that?

  • Hi, I take both, for neuropathic pain (originally caused by shingles 12 yrs ago, which has since spread). I'm on lyrica 3 x daily (75/100/100) as my pain rises about 4pm. I take low dose duloxetine in addition (40mg). Both have side effects but lyrica has meant I can mow cope with air movement in public places and having duloxetine had freed up co-codamol for acute flare-ups as lyrica wasn't enough on its own. For me they complement each other though I know many people don't get on with either.

    Best wishes.

  • I use both and Oxycodone hydrochloride 10mg am & 15mg pm and Paracetamol.

    Just using Pregabalin & Duloxetine wasn't enough after a couple of years so I was also put on the additional. I didn't experience any issues, but like they say we are all individuals and what works for one person may not necessarily work for another.

    Good luck though. Keep in touch and let me know how you get on.

  • Hello ,,, i have CRPS and was on 900mg of lyrica and cymbalta for over 2years and being honest i actually got too used to it my specialist said and it stopped helping me at all ,,, my pain is unbearable and im still trying to find the right meds with the help of a great doctor ,, im currently on Vensir 225mg,, duloxtine 30mg x3,,,Celecoxib x3,,,Maxiram 100mgx3,,,co.codamol 30mg/500mg x8 everyday and i also use Lidocaine patches ,,, even with all of this cocktail of meds i dont get much pain relief,,,, I hope u get sorted and find the right medication for you

    Best Wishes Debs

  • Debs sadly most Drs only treat your symptoms with medications ? Nutritional or vitamin deficiency Causes are not even considered. speaking from personal experience I saw 15 Drs including 7 specialists before a diligent holistic Dr yes diagnosed me in 2 visits.Yes a simple vital vitamin b12 deficiency which is nerve destroying & late stage causes blood disorders.Ask your Dr to exclude a B12 ,D ,Folate & iron deficiency.Serum b12 low range is flawed as many folks are misdiagnosed like my hubby & I as patients are treated on blood results only not neuropathic symptoms.Watch videos on b12awareness.org for life changing info.

  • Marilyn i actually had a appointment with my Doctor today ,, she really is great and she agreed to test for all that u mentioned and a few others at same time,, she also suggested i take vitamin D from now on also ,,,, i just have to wait until friday to get the rest of my results ,,, thankyou for your suggestions

  • That's what is so great about healthunlocked - it not only offers loads of support for fellow sufferers, but also allows for exchange of both medical & holistic etc treatments. I'm off to look at this site now, so thanks so much Marylyn for sharing. Actually just had a thought. My 86 yr old mum was taken off her regular vitamin b by a newish doctor. She doesn't feel nearly as good as when she was having it. But alas she has one of those 'medical centre' doctors. That is, she can wait an hour or more to get in & then 5mins consultation - sometimes without the doctor even making eye contact. And whenever Mum says she isnt feeling well or is suffering pain the doctor says "well at your age... etc etc " So disrespectful. And dangerous.

  • Hi there. I have CRPS also. Can I ask why they have put you on Maxiram? Many thanks, Wendy x

  • I was put on Maxitram as a slow release pain relief for neuropathic pain,,, the only thing is it makes u a bit spaced out ,,, today i was at docs and have now changed over to Tramadol as it is a quick release one to try and see how that goes,,,, May i ask what meds u take for ur CRPS??

    Debs x

  • Hi Debs, I thought you said Maxiram, sorry. I just wondered what that was. Well, I'm on the same one as you were - Maxitram and in addition to that, Cymbalta and Lyrica x

  • Hi

    After my back surgery I had neuro pain in my left foot and leg and then both feet and left leg. What is causing your pain? Please provide more details. I have taken lyrica, cymbalta and many other meds over the last 2 years since my surgery. For me, lyrica did nothing. In fact in hindsight I think it made my pain worse now that I have been off it. I think cymbalta is worth a try but after 3 months or so my body adapts to it and it does little unless the dose is increased. I chose not to increase due to the other not so good side effects. You should look into ketamine injections. I have not done this but have read it can help those with intractable nerve pain. With nerve healing, the best thing is time and physical therapy. Good luck

  • I am on both and it has been a great experience for me. Most of my life I have suffered with painful restless legs and this combo has stopped them in their tracks. I was also on sleeping tablets since 2006 but have not had one since the first night of adding Lyrica into my mix. I was originally on Cymbalta but my Dr added in the Lyrica. In all honesty, I haven't looked back but everyone is different and handles their medications in differing ways. Just letting you know there is someone out there with a positive result from this combination.

  • Hi Stoneybrook

    I was advised to try Lyrica for nerve pain, adding Duloxetine made a huge difference! That said medication is only one part of my personal pain management program - relaxation, posture, Mindfulnes, pacing, exercise, and most of all trying to stay positive and do as much as I can of things I enjoy. Hope this is helpful. Best wishes

  • Thanks for all the thoughtful responses.

You may also like...